Question

I have been diagnosed with spinal stenosis in 3 places in my back, and I have severe lower back pain. I am currently taking hydrocodone. When I walk, it feels like a fire is going from my feet to my spine, right over my hip bones. I always have pain in my hip bones; I cannot even sleep on my side. My doctors say they cannot do anything for me because I am obese, and losing 100 pounds would help a lot.

Answer

You are unable to sleep on your side because the problem may not be spinal stenosis, but bursitis. What they did not do is examine you.

When you have spinal stenosis and you lie down, the pain goes away. That is just the way it works. On the other hand,if you have something called “Trochanteric Bursitis,” these little pieces of bone in your hip go out. They are supposed to be protected from the “Vastus Lateralis” muscle by a bursa, a lubricating sac called the “Greater Trochanteric Bursa.” That will get inflamed because you are heavy. It will hurt from just over your belt one to just below your knee, and anything you do to put pressure on that area is going to drive you nuts.

There is a small were that passes anteriorly to this muscle called the “Lateral Femoral Cutaneous.” When that gets irritated, it will cause a “numb pain.” It is an odd sensation called “Meralgia Parasthetica,” and that is more than likely what you have.

It is fairly easily treated. Giving you 5 milligrams of Oxycodone is just placating you. What you need to do, is work your way down through the NSAIDs. There are many different kinds. Celebrex, you will sometimes see allergy if you are allergic to Sulfa.. I would be looking at something called Meloxicam, and then you use a topical anti-inflammatory called Voltaire Gel, and/or Kink-Ease, and/or Pennsaid. There are ones that are entirely dissimilar to the others, like MSM. Oral MSM would be very beneficial for you.

Injecting the bursa with a little Medrol would probably help, but to tell you that there is nothing you can do is incorrect and would do you a huge disservice. Just giving you 5 milligrams of Oxycodone 3 or 4 times a day does not do much good either.

KinkEase
Buy Now